MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GWBC30
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Cardiac Perforation (2513)
Date of Event 11/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, via direct aortic approach, using an 18mm non-medtronic sheath and the medtronic guidewire, bleeding in the heart was noted and a left ventricle perforation was reported.Attempts were made to implant the medtronic valve, but the procedure was converted to open heart surgery due to the patient¿s increased hemodynamic instability.Subsequently, a non-medtronic surgical valve was implanted and the left ventricle was repaired with sutures.Ultimately, the bleeding stopped.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
The device was discarded, therefore no product analysis can be performed.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Additional information was received which reported that the tip of the guidewire was not manipulated prior to use.The guidewire was inspected prior to use as well and no damage was reported.The guidewire was introduced into the ventricle through a catheter that was already positioned in the ventricle.The guidewire placed in the apex of the left ventricle using a pigtail catheter.The guidewire position was monitored to ensure that the guidewire transition point was above the apex and pointing away from the ventricle wall throughout the procedure.The guidewire was not repositioned.The guidewire was not torqued nor twisted.The guidewire positioned was monitored through the entire procedure.No resistance was felt with the guidewire.No forward movement of the guidewire was reported.According to the physician, the patient's tissue was friable.Per the physician, it is unknown if the guidewire caused the ventricle perforation, and it was possible the delivery catheter system (dcs) contributed.Updated b5.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Updated data: h6.Eval code method; eval code result; eval code conclusion product analysis: the device was discarded.Procedural images were submitted for review.Two static images and one media file were provided for review of event described above.The patient summary report was not provided for anatomical review nor was the fluoroscopic inspection of the valve load.The submitted images were irrelevant to the event description summary due to the guidewire not being part of any of the imaging.Conclusion: the device history record for this device was conducted by the supplier who manufacturers this product for medtronic.The review found the unit in this lot was built to specification and met all inspection and acceptance criteria.The product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.The reported ventricle perforation, with secondary harm of bleeding and hemodynamic instability that was reported as occurring with this patient was unknown if it occurred using the confida guidewire or if it occurred as a result of the delivery catheter system.It was also stated that the patient¿s ventricle tissue was friable, which most likely played a role in the reported perforation if the guidewire tip was pushed into the ventricle wall at any time during use, or if the guidewire had been shaped or bent during use and the bent area had been pushed into the ventricle wall.The user stated the guidewire was not pre shape prior to use; however, the guidewire was not made available for analysis and the returned images did not show any view of the guidewire being used.Medtronic was unable to confirm the correct placement or positioning of the guidewire during use.The confida guidewire consists of a pre-formed shape of the flexible distal tip which is specifically designed to position the guidewire in the left ventricle and mitigate the variability associated with the distal tip of regular guidewires.It also eliminates the need for physicians to manually bend the guidewire during the tavr procedure, or other diagnostic and interventional catheterization procedures.In terms of tavr procedures, this pre-formed shape of the flexible distal tip is designed to provide stability for a tavr delivery system tracked over the guidewire and to mitigate the risk of left ventricle perforation.In addition, cardiac perforation is a known potential patient adverse effect per the instructions for use.It is an effect that is highly dependent on the patient's pre-procedural condition and can occur despite a normally-functioning device or model implant procedure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, via direct aortic approach, using an 18mm non-medtronic sheath and the medtronic guidewire, bleeding in the heart was noted and a left ventricle perforation was reported.Attempts were made to implant the medtronic valve, but the procedure was converted to open heart surgery due to the patient¿s increased hemodynamic instability.Subsequently, a non-medtronic surgical valve was implanted and the left ventricle was repaired with sutures.Ultimately, the bleeding stopped.No additional adverse patient effects were reported.Additional information was received which reported that the tip of the guidewire was not manipulated prior to use.The guidewire was inspected prior to use as well and no damage was reported.The guidewire was introduced into the ventricle through a catheter that was already positioned in the ventricle.The guidewire placed in the apex of the left ventricle using a pigtail catheter.The guidewire position was monitored to ensure that the guidewire transition point was above the apex and pointing away from the ventricle wall throughout the procedure.The guidewire was not repositioned.The guidewire was not torqued nor twisted.The guidewire positioned was monitored through the entire procedure.No resistance was felt with the guidewire.No forward movement of the guidewire was reported.According to the physician, the patient's tissue was friable.Per the physician, it is unknown if the guidewire caused the ventricle perforation, and it was possible the delivery catheter system (dcs) contributed.

Brand Name
CONFIDA BRECKER CURVE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15785136
Report Number2025587-2022-03166
Device Sequence Number14205900
Product Code DQX
UDI-Device Identifier00763000060886
UDI-Public00763000060886
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K132623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberGWBC30
Device Catalogue NumberGWBC30
Device Lot Number92103926
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer11/16/2022
01/06/2023
Initial Report FDA Received Date11/11/2022
Supplement Report FDA Received Date11/23/2022
01/23/2023
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale